Go to navigation Go to content Healthmark Foot & Ankle Associates

Raynaud's Phenomenon in Healthmark Patient

Comments (0)

When it's cold, your toes can be the first ones to feel it!

A 62-year-old municipal worker presented with a painful right 3rd toe, left 4th toe, and left heel. For five years the patient used Nifedipine XL 30mg daily for adverse effects of Raynaud's Phenomenon. There were no vascular complications while on the Nifedipine XL 30mg. After consulting his doctor at Healthmark Foot and Ankle in May of 2012 the patient decided to stop using Nifedipine XL because he felt as though he didn't need it and questioned it's effectiveness.

In December of 2012 (about seven months later) the patient had worked for two hours finishing seasonal yard work on a damp, overcast day of 42°F day. While the patient worked, he was well clothed and never sensed any signs of coldness in his body or feet. Shortly after working, the man's toes and feet presented him with areas of the pain and discoloration typical of vascular compromise secondary to Raynaud's Phenomenon. This case that you see here is also referred to as chilblains, trench foot, or frostnip, depending on the specific circumstances.

The patient was restarted on Nifedipine XL 30mg daily and topical nitroglycerin 290 ointment. Dr. Romansky also discussed the proper use of footware, clothing, and sock type specifically in the colder months of the year when Raynaud's Phenomenon is more common.

 

 

If you are experiencing any signs of discoloration or coldness in your feet these may be signs of something serious, contact the doctors at Healthmark Foot and Ankle as soon as possible for further information:

Media PA, 610-565-3668

Phoenixville, PA 610-933-8644

 

Comments are closed.